MAUDE Adverse Event Report: WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGHT
Model Number 508996
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No products will be returned, and batch documentation cannot be reviewed as there is no available lot number.In early 2024, packaging stickiness was observed during final inspections.An internal investigation linked this to elevated humidity levels in part of the facility, which may have compromised the integrity of the hydrophilic coating.Corrective actions were taken, including adjustments to the humidification process, upgraded sensors, and improved environmental controls.These changes resolved the issue.However, as the lot number of the affected product is unknown, it's unclear whether the patient's catheters were impacted.The patient's underlying conditions benign prostatic hyperplasia (bph), hypothyroidism, and advanced age are known risk factors for urinary tract infections.While coating damage due to packaging stickiness could theoretically increase the risk of urinary tract infections (uti), no direct causal relationship can be confirmed based on the information available.The known risk of catheter being exposed to high humidity and catheter sticking to the packaging is more likely to cause discomfort or minor bleeding due to damaged catheter coating.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
An adverse event occured in us where a patient reported having had a total of 4 uti's (urinary tract infections) in recent years after starting to use the gentlecath hydrophilic catheter.The recent last two utis were on july 13 and diagnosed at immediate care and given an antibiotic course (5 days).A week after he had finalized the 5-day course his symptoms returned (didn't feel well).He did a refill of a previous antibiotic treatment for about one week (7 days) that he had received from his urologist.Patient states that he wasn't 100% better at the conclusion of that treatment course and went to see his doctor as his urine was malodorous and cloudy.He did a urine sample but did not know results.His urologist did not prescribe him any other additional antibiotic treatments, and he is now feeling much better.Patient describes that he has noticed that the coating on catheters seem to be sticking to silver water sachet and/or packaging (prior to activation).He states that they are easy to "yank them out" and they still feel ok to use.Patient states that after he has used them, he gets utis shortly after and suspects a possible correlation.The patient is an active 80-year-old man treated with medication for hypothyroidism and is on a low dose statin for cholesterol.He is prescribed intermittent catheters due to urinary retention from bph.Gentlecath is hydrophilic coated urinary catheter with water for activation.The water sachet is squeezed to active the catheter coating before use.The catheter is inserted into the bladder through the urethra for emptying the bladder.

Brand Name
GENTLECATH HYDROPHILIC
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
mölndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
mölndal, SE-43-1 21
SW   SE-431 21
MDR Report Key23368159
Report Number3009632672-2025-00037
Device Sequence Number15677061
Product Code EZD
UDI-Device Identifier07333387031699
UDI-Public07333387031699
Combination Product (Y/N)N
PMA/510(K) Number
K223756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number508996
Device Catalogue Number508996
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale